• Previous Article
    Well-posedness of linear first order port-Hamiltonian Systems on multidimensional spatial domains
  • EECT Home
  • This Issue
  • Next Article
    Controllability of neutral stochastic functional integro-differential equations driven by fractional brownian motion with Hurst parameter lesser than $ 1/2 $
December  2021, 10(4): 937-963. doi: 10.3934/eect.2020097

Optimal distributed control of the three dimensional primitive equations of large-scale ocean and atmosphere dynamics

School of Mathematics and Statistics, Xi'an Jiaotong University, Xi'an, 710049, China

Received  July 2019 Revised  September 2020 Published  December 2021 Early access  October 2020

Fund Project: This work was supported by the National Science Foundation of China Grant (11401459, 11871389), the Natural Science Foundation of Shaanxi Province (2018JM1012) and the Fundamental Research Funds for the Central Universities (xjj2018088)

The main objective of this paper is to study the optimal distributed control of the three dimensional non-autonomous primitive equations of large-scale ocean and atmosphere dynamics. We apply the well-posedness and regularity results of solutions for this system as well as some abstract results from the nonlinear functional analysis to establish the existence of optimal controls as well as the first-order necessary optimality condition for an associated optimal control problem in which a distributed control is applied to the temperature.

Citation: Bo You. Optimal distributed control of the three dimensional primitive equations of large-scale ocean and atmosphere dynamics. Evolution Equations & Control Theory, 2021, 10 (4) : 937-963. doi: 10.3934/eect.2020097
References:
[1]

A. Belmiloudi, Mathematical analysis and optimal control problems for the perturbation of the primitive equations of the ocean with vertical viscosity, J. Appl. Anal., 8 (2002), 153-200.  doi: 10.1515/JAA.2002.153.  Google Scholar

[2]

C. S. Cao and E. S. Titi, Global well-posedness of the three-dimensional viscous primitive equations of large-scale ocean and atmosphere dynamics, Ann. of Math., 166 (2007), 245-267.  doi: 10.4007/annals.2007.166.245.  Google Scholar

[3]

A. DebusscheN. Glatt-HoltzR. Temam and M. Ziane, Global existence and regularity for the 3D stochastic primitive equations of the ocean and atmosphere with multiplicative white noise, Nonlinearity, 25 (2012), 2093-2118.  doi: 10.1088/0951-7715/25/7/2093.  Google Scholar

[4]

S. FrigeriE. Rocca and J. Sprekels, Optimal distributed control of a nonlocal Cahn-Hilliard/Navier-Stokes system in two dimensions, SIAM J. Control Optim., 54 (2016), 221-250.  doi: 10.1137/140994800.  Google Scholar

[5]

A. V. FursikovM. D. Gunzburger and L. S. Hou, Optimal boundary control for the evolutionary Navier-Stokes system: the three-dimensional case, SIAM J. Control Optim., 43 (2005), 2191-2232.  doi: 10.1137/S0363012904400805.  Google Scholar

[6]

H. J. Gao and C. F. Sun, Well-posedness of stochastic primitive equations with multiplicative noise in three dimensions, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 3053-3073.  doi: 10.3934/dcdsb.2016087.  Google Scholar

[7]

B. L. Guo and D. W. Huang, Existence of weak solutions and trajectory attractors for the moist atmospheric equations in geophysics, J. Math. Phys., 47 (2006), 083508, 23pp. doi: 10.1063/1.2245207.  Google Scholar

[8]

B. L. Guo and D. W. Huang, On the existence of atmospheric attractors, Sci. China, Ser. D, 51 (2008), 469-480.   Google Scholar

[9]

B. L. Guo and D. W. Huang, 3D stochastic primitive equations of the large-scale ocean: global well-posedness and attractors, Comm. Math. Phys., 286 (2009), 697-723.  doi: 10.1007/s00220-008-0654-7.  Google Scholar

[10]

B. L. Guo and D. W. Huang, On the 3D viscous primitive equations of the large-scale atmosphere, Acta Math. Sci. Ser. B, 29 (2009), 846-866.  doi: 10.1016/S0252-9602(09)60074-6.  Google Scholar

[11]

B. L. Guo and D. W. Huang, Existence of the universal attractor for the 3D viscous primitive equations of large-scale moist atmosphere, J. Differential Equations, 251 (2011), 457-491.  doi: 10.1016/j.jde.2011.05.010.  Google Scholar

[12]

N. Glatt-Holtz, I. Kukavica, V. Vicol and M. Ziane, Existence and regularity of invariant measures for the three dimensional stochastic primitive equations, J. Math. Phys., 55 (2014), 051504, 34pp. doi: 10.1063/1.4875104.  Google Scholar

[13]

C. B. HuR. Temam and M. Ziane, Regularity results for linear elliptic problems related to the primitive equations, Chinese Ann. Math. Ser. B, 23 (2002), 277-292.  doi: 10.1142/S0252959902000262.  Google Scholar

[14]

N. Ju, The global attractor for the solutions to the three dimensional viscous primitive equations, Discrete Contin. Dyn. Syst., 17 (2007), 159-179.  doi: 10.3934/dcds.2007.17.159.  Google Scholar

[15]

N. Ju, The finite dimensional global attractor for the 3D viscous primitive equations, Discrete Contin. Dyn. Syst., 36 (2016), 7001-7020.  doi: 10.3934/dcds.2016104.  Google Scholar

[16]

N. Ju, On $H^2$ solutions and $z$-weak solutions of the 3D primitive equations, Indiana Univ. Math. J., 66 (2017), 973-996.  doi: 10.1512/iumj.2017.66.6065.  Google Scholar

[17]

N. Ju and R. Temam, Finite dimensions of the global attractor for 3D primitive equations with viscosity, J. Nonlinear Sci., 25 (2015), 131-155.  doi: 10.1007/s00332-014-9223-8.  Google Scholar

[18]

I. Kukavica and M. Ziane, On the regularity of the primitive equations of the ocean, Nonlinearity, 20 (2007), 2739-2753.  doi: 10.1088/0951-7715/20/12/001.  Google Scholar

[19]

J. L. LionsO. P. ManleyR. Temam and S. Wang, Physical interpretation of the attractor dimension for the primitive equations of atmospheric circulation, J. Atmospheric Sci., 54 (1997), 1137-1143.  doi: 10.1175/1520-0469(1997)054<1137:PIOTAD>2.0.CO;2.  Google Scholar

[20]

J. L. LionsR. Temam and S. Wang, On the equations of the large-scale ocean, Nonlinearity, 5 (1992), 1007-1053.  doi: 10.1088/0951-7715/5/5/002.  Google Scholar

[21]

T. T. Medjo, Maximum principle of optimal control of the primitive equations of the ocean with two point boundary state constraint, Appl. Math. Optim., 62 (2010), 1-26.  doi: 10.1007/s00245-009-9092-y.  Google Scholar

[22]

T. T. Medjo, Optimal control of the primitive equations of the ocean with state constraints, Nonlinear Anal., 73 (2010), 634-649.  doi: 10.1016/j.na.2010.03.043.  Google Scholar

[23]

T. T. Medjo, Second-order optimality conditions for optimal control of the primitive equations of the ocean with periodic inputs, Appl. Math. Optim., 63 (2011), 75-106.  doi: 10.1007/s00245-010-9112-y.  Google Scholar

[24]

T. T. Medjo, Non-autonomous 3D primitive equations with oscillating external force and its global attractor, Discrete Contin. Dyn. Syst., 32 (2012), 265-291.  doi: 10.3934/dcds.2012.32.265.  Google Scholar

[25]

T. T. Medjo, Averaging of a 3D primitive equations with oscillating external forces, Appl. Anal., 92 (2013), 869-900.  doi: 10.1080/00036811.2011.640628.  Google Scholar

[26]

M. Nodet, Optimal control of the primitive equations of the ocean with Lagrangian observations, ESAIM Control Optim. Calc. Var., 16 (2010), 400-419.  doi: 10.1051/cocv/2009003.  Google Scholar

[27]

J. Pedlosky, Geophysical Fluid Dynamics, Springer-Verlag, New York, 1987. Google Scholar

[28]

S. S. Sritharan, Optimal Control of Viscous Flow, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, 1998. doi: 10.1137/1.9781611971415.  Google Scholar

[29]

F. Tröltzsch, Optimal Control of Partial Differential Equations: Theory, Methods and Applications, American Mathematical Society Providence, Rhode Island, 2010. Google Scholar

[30]

B. You and F. Li, Global attractor of the three-dimensional primitive equations of large-scale ocean and atmosphere dynamics, Z. Angew. Math. Phys., 69 (2018), Page No. 114, 13pp. doi: 10.1007/s00033-018-1007-9.  Google Scholar

[31]

G. L. Zhou, Random attractor for the 3D viscous primitive equations driven by fractional noises, J. Differential Equations, 266 (2019), 7569-7637.  doi: 10.1016/j.jde.2018.12.009.  Google Scholar

show all references

References:
[1]

A. Belmiloudi, Mathematical analysis and optimal control problems for the perturbation of the primitive equations of the ocean with vertical viscosity, J. Appl. Anal., 8 (2002), 153-200.  doi: 10.1515/JAA.2002.153.  Google Scholar

[2]

C. S. Cao and E. S. Titi, Global well-posedness of the three-dimensional viscous primitive equations of large-scale ocean and atmosphere dynamics, Ann. of Math., 166 (2007), 245-267.  doi: 10.4007/annals.2007.166.245.  Google Scholar

[3]

A. DebusscheN. Glatt-HoltzR. Temam and M. Ziane, Global existence and regularity for the 3D stochastic primitive equations of the ocean and atmosphere with multiplicative white noise, Nonlinearity, 25 (2012), 2093-2118.  doi: 10.1088/0951-7715/25/7/2093.  Google Scholar

[4]

S. FrigeriE. Rocca and J. Sprekels, Optimal distributed control of a nonlocal Cahn-Hilliard/Navier-Stokes system in two dimensions, SIAM J. Control Optim., 54 (2016), 221-250.  doi: 10.1137/140994800.  Google Scholar

[5]

A. V. FursikovM. D. Gunzburger and L. S. Hou, Optimal boundary control for the evolutionary Navier-Stokes system: the three-dimensional case, SIAM J. Control Optim., 43 (2005), 2191-2232.  doi: 10.1137/S0363012904400805.  Google Scholar

[6]

H. J. Gao and C. F. Sun, Well-posedness of stochastic primitive equations with multiplicative noise in three dimensions, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 3053-3073.  doi: 10.3934/dcdsb.2016087.  Google Scholar

[7]

B. L. Guo and D. W. Huang, Existence of weak solutions and trajectory attractors for the moist atmospheric equations in geophysics, J. Math. Phys., 47 (2006), 083508, 23pp. doi: 10.1063/1.2245207.  Google Scholar

[8]

B. L. Guo and D. W. Huang, On the existence of atmospheric attractors, Sci. China, Ser. D, 51 (2008), 469-480.   Google Scholar

[9]

B. L. Guo and D. W. Huang, 3D stochastic primitive equations of the large-scale ocean: global well-posedness and attractors, Comm. Math. Phys., 286 (2009), 697-723.  doi: 10.1007/s00220-008-0654-7.  Google Scholar

[10]

B. L. Guo and D. W. Huang, On the 3D viscous primitive equations of the large-scale atmosphere, Acta Math. Sci. Ser. B, 29 (2009), 846-866.  doi: 10.1016/S0252-9602(09)60074-6.  Google Scholar

[11]

B. L. Guo and D. W. Huang, Existence of the universal attractor for the 3D viscous primitive equations of large-scale moist atmosphere, J. Differential Equations, 251 (2011), 457-491.  doi: 10.1016/j.jde.2011.05.010.  Google Scholar

[12]

N. Glatt-Holtz, I. Kukavica, V. Vicol and M. Ziane, Existence and regularity of invariant measures for the three dimensional stochastic primitive equations, J. Math. Phys., 55 (2014), 051504, 34pp. doi: 10.1063/1.4875104.  Google Scholar

[13]

C. B. HuR. Temam and M. Ziane, Regularity results for linear elliptic problems related to the primitive equations, Chinese Ann. Math. Ser. B, 23 (2002), 277-292.  doi: 10.1142/S0252959902000262.  Google Scholar

[14]

N. Ju, The global attractor for the solutions to the three dimensional viscous primitive equations, Discrete Contin. Dyn. Syst., 17 (2007), 159-179.  doi: 10.3934/dcds.2007.17.159.  Google Scholar

[15]

N. Ju, The finite dimensional global attractor for the 3D viscous primitive equations, Discrete Contin. Dyn. Syst., 36 (2016), 7001-7020.  doi: 10.3934/dcds.2016104.  Google Scholar

[16]

N. Ju, On $H^2$ solutions and $z$-weak solutions of the 3D primitive equations, Indiana Univ. Math. J., 66 (2017), 973-996.  doi: 10.1512/iumj.2017.66.6065.  Google Scholar

[17]

N. Ju and R. Temam, Finite dimensions of the global attractor for 3D primitive equations with viscosity, J. Nonlinear Sci., 25 (2015), 131-155.  doi: 10.1007/s00332-014-9223-8.  Google Scholar

[18]

I. Kukavica and M. Ziane, On the regularity of the primitive equations of the ocean, Nonlinearity, 20 (2007), 2739-2753.  doi: 10.1088/0951-7715/20/12/001.  Google Scholar

[19]

J. L. LionsO. P. ManleyR. Temam and S. Wang, Physical interpretation of the attractor dimension for the primitive equations of atmospheric circulation, J. Atmospheric Sci., 54 (1997), 1137-1143.  doi: 10.1175/1520-0469(1997)054<1137:PIOTAD>2.0.CO;2.  Google Scholar

[20]

J. L. LionsR. Temam and S. Wang, On the equations of the large-scale ocean, Nonlinearity, 5 (1992), 1007-1053.  doi: 10.1088/0951-7715/5/5/002.  Google Scholar

[21]

T. T. Medjo, Maximum principle of optimal control of the primitive equations of the ocean with two point boundary state constraint, Appl. Math. Optim., 62 (2010), 1-26.  doi: 10.1007/s00245-009-9092-y.  Google Scholar

[22]

T. T. Medjo, Optimal control of the primitive equations of the ocean with state constraints, Nonlinear Anal., 73 (2010), 634-649.  doi: 10.1016/j.na.2010.03.043.  Google Scholar

[23]

T. T. Medjo, Second-order optimality conditions for optimal control of the primitive equations of the ocean with periodic inputs, Appl. Math. Optim., 63 (2011), 75-106.  doi: 10.1007/s00245-010-9112-y.  Google Scholar

[24]

T. T. Medjo, Non-autonomous 3D primitive equations with oscillating external force and its global attractor, Discrete Contin. Dyn. Syst., 32 (2012), 265-291.  doi: 10.3934/dcds.2012.32.265.  Google Scholar

[25]

T. T. Medjo, Averaging of a 3D primitive equations with oscillating external forces, Appl. Anal., 92 (2013), 869-900.  doi: 10.1080/00036811.2011.640628.  Google Scholar

[26]

M. Nodet, Optimal control of the primitive equations of the ocean with Lagrangian observations, ESAIM Control Optim. Calc. Var., 16 (2010), 400-419.  doi: 10.1051/cocv/2009003.  Google Scholar

[27]

J. Pedlosky, Geophysical Fluid Dynamics, Springer-Verlag, New York, 1987. Google Scholar

[28]

S. S. Sritharan, Optimal Control of Viscous Flow, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, 1998. doi: 10.1137/1.9781611971415.  Google Scholar

[29]

F. Tröltzsch, Optimal Control of Partial Differential Equations: Theory, Methods and Applications, American Mathematical Society Providence, Rhode Island, 2010. Google Scholar

[30]

B. You and F. Li, Global attractor of the three-dimensional primitive equations of large-scale ocean and atmosphere dynamics, Z. Angew. Math. Phys., 69 (2018), Page No. 114, 13pp. doi: 10.1007/s00033-018-1007-9.  Google Scholar

[31]

G. L. Zhou, Random attractor for the 3D viscous primitive equations driven by fractional noises, J. Differential Equations, 266 (2019), 7569-7637.  doi: 10.1016/j.jde.2018.12.009.  Google Scholar

[1]

Ciro D'Apice, Olha P. Kupenko, Rosanna Manzo. On boundary optimal control problem for an arterial system: First-order optimality conditions. Networks & Heterogeneous Media, 2018, 13 (4) : 585-607. doi: 10.3934/nhm.2018027

[2]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2021, 11 (4) : 739-769. doi: 10.3934/mcrf.2020045

[3]

Lucas Bonifacius, Ira Neitzel. Second order optimality conditions for optimal control of quasilinear parabolic equations. Mathematical Control & Related Fields, 2018, 8 (1) : 1-34. doi: 10.3934/mcrf.2018001

[4]

Sofia O. Lopes, Fernando A. C. C. Fontes, Maria do Rosário de Pinho. On constraint qualifications for nondegenerate necessary conditions of optimality applied to optimal control problems. Discrete & Continuous Dynamical Systems, 2011, 29 (2) : 559-575. doi: 10.3934/dcds.2011.29.559

[5]

Jinchuan Zhou, Changyu Wang, Naihua Xiu, Soonyi Wu. First-order optimality conditions for convex semi-infinite min-max programming with noncompact sets. Journal of Industrial & Management Optimization, 2009, 5 (4) : 851-866. doi: 10.3934/jimo.2009.5.851

[6]

Vincenzo Basco, Piermarco Cannarsa, Hélène Frankowska. Necessary conditions for infinite horizon optimal control problems with state constraints. Mathematical Control & Related Fields, 2018, 8 (3&4) : 535-555. doi: 10.3934/mcrf.2018022

[7]

Jianxiong Ye, An Li. Necessary optimality conditions for nonautonomous optimal control problems and its applications to bilevel optimal control. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1399-1419. doi: 10.3934/jimo.2018101

[8]

Hongwei Lou, Jiongmin Yong. Second-order necessary conditions for optimal control of semilinear elliptic equations with leading term containing controls. Mathematical Control & Related Fields, 2018, 8 (1) : 57-88. doi: 10.3934/mcrf.2018003

[9]

Shahlar F. Maharramov. Necessary optimality conditions for switching control problems. Journal of Industrial & Management Optimization, 2010, 6 (1) : 47-55. doi: 10.3934/jimo.2010.6.47

[10]

Stepan Sorokin, Maxim Staritsyn. Feedback necessary optimality conditions for a class of terminally constrained state-linear variational problems inspired by impulsive control. Numerical Algebra, Control & Optimization, 2017, 7 (2) : 201-210. doi: 10.3934/naco.2017014

[11]

Lihua Li, Yan Gao, Hongjie Wang. Second order sufficient optimality conditions for hybrid control problems with state jump. Journal of Industrial & Management Optimization, 2015, 11 (1) : 329-343. doi: 10.3934/jimo.2015.11.329

[12]

M. Soledad Aronna. Second order necessary and sufficient optimality conditions for singular solutions of partially-affine control problems. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1233-1258. doi: 10.3934/dcdss.2018070

[13]

Mohammed Al Horani, Angelo Favini. First-order inverse evolution equations. Evolution Equations & Control Theory, 2014, 3 (3) : 355-361. doi: 10.3934/eect.2014.3.355

[14]

Yu Guo, Xiao-Bao Shu, Qianbao Yin. Existence of solutions for first-order Hamiltonian random impulsive differential equations with Dirichlet boundary conditions. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021236

[15]

Francis Clarke. A general theorem on necessary conditions in optimal control. Discrete & Continuous Dynamical Systems, 2011, 29 (2) : 485-503. doi: 10.3934/dcds.2011.29.485

[16]

J.-P. Raymond, F. Tröltzsch. Second order sufficient optimality conditions for nonlinear parabolic control problems with state constraints. Discrete & Continuous Dynamical Systems, 2000, 6 (2) : 431-450. doi: 10.3934/dcds.2000.6.431

[17]

Hongwei Lou. Second-order necessary/sufficient conditions for optimal control problems in the absence of linear structure. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1445-1464. doi: 10.3934/dcdsb.2010.14.1445

[18]

Monika Laskawy. Optimality conditions of the first eigenvalue of a fourth order Steklov problem. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1843-1859. doi: 10.3934/cpaa.2017089

[19]

Yuhki Hosoya. First-order partial differential equations and consumer theory. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1143-1167. doi: 10.3934/dcdss.2018065

[20]

Pierre Fabrie, Alain Miranville. Exponential attractors for nonautonomous first-order evolution equations. Discrete & Continuous Dynamical Systems, 1998, 4 (2) : 225-240. doi: 10.3934/dcds.1998.4.225

2020 Impact Factor: 1.081

Metrics

  • PDF downloads (203)
  • HTML views (460)
  • Cited by (0)

Other articles
by authors

[Back to Top]